Texas, 2006

Flash Flood in Texas, August 29 to 30, 2006

August 29 to 30, 2006 · NWS EPZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 29, 1:30 PM MST, 10 hours earlier.

Area forecast discussion, Aug 29, 1:30 PM MST, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 PM MDT TUE AUG 29 2006

.SYNOPSIS...
A WEAK COLD FRONT PUSHED THROUGH THE AREA LAST NIGHT. THIS MADE FOR
A SLIGHTLY COOLER DAY AND KEPT THE AIRMASS SLIGHTLY MORE STABLE.
ADEQUATE MOISTURE REMAINS OVER THE AREA FOR THE PRODUCTION OF
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION
THIS EVENING. THROUGH THE WEEK HIGH PRESSURE WILL BUILD OVER THE
REGION ALOFT. TEMPERATURES WILL SLOWLY WARM. THE HIGH SHOULD KEEP
STORM ACTIVITY MORE ISOLATED...BUT CHANCES FOR RAIN WILL REMAIN
EVERYDAY. SATURDAY A STRONGER COLD FRONT LOOKS TO PUSH INTO THE
REGION. THIS WILL AGAIN COOL OUR TEMPERATURES. AS THE FRONT PUSHES
ACROSS THE REGION CHANCES FOR STORMS AND RAIN WILL INCREASE.

&&

.DISCUSSION...
KIND OF A MIXED BAG OF FEATURES AND MODEL DATA LEAD TO AN UNCERTAIN
PERIOD ACROSS THE CWFA. THE MORNING SOUNDING INDICATED A SLIGHT UP
SWING IN THE PRECIPITABLE WATER AND A SIGNIFICANT WETTING OF THE MID
AND UPPER LEVELS...LEADING TO A SOUNDING WITH DEEPER
MOISTURE...WHILE THE WATER VAPOR IMAGERY SHOWED VERY DRY AIR ALOFT.
IN ADDITION THE PROG SOUNDINGS FOR ELP SHOWED ALMOST NEUTRAL
STABILITY AND LITTLE CAPE WITH SLIGHTLY COOLER SURFACE TEMPS.

THIS AFTERNOON THE WATER VAPOR IS BEGINNING TO SHOW A MOISTENING OF
THE UPPER LEVELS ON SOUTHERLY FLOW BUT IT SHOULD REMAIN MAINLY SOUTH
OF THE REGION OR ONLY INTO THE SOUTHERN ZONES DUE TO NW FLOW ALOFT.
OVER THE COURSE OF THE NEXT SEVERAL DAYS IT APPEARS THAT THE DEEPER
MOISTURE WILL REMAIN MOSTLY TO THE SOUTH AND WEST. MODELS DO SHOW
SOME MOISTURE BEGINNING TO WORK NW INTO SE ARIZONA.  THIS SHOULD
MAKE FOR A WEST TO EAST / NORTH TO SOUTH POP GRADIENT WITH HIGHER
POPS EXPECTED WEST AND SOUTH FROM WED THROUGH FRIDAY.

SATURDAY EVENING/NIGHT A SECOND...AND MUCH STRONGER...COLD FRONT
WILL PUSH THROUGH THE REGION. WITH THE PASSAGE OF THIS SYSTEM THE
MODELS INDICATE INCREASED POPS ALONG THE BOUNDARY AS IT PASSES.
BEHIND IT COOLER TEMPERATURES FOR THE WEEKEND.

&&

.AVIATION...VALID 30/00Z-31/00Z...
GENERALLY VFR CONDITIONS EXCEPT FOR IFR CIG/VSBY IN WIDELY SCATTERED
THUNDERSTORMS THIS AFTERNOON AND EVENING. POTENTIAL FOR OUTFLOW WIND
GUSTS UP TO 35 KTS THIS EVENING. SEE LATEST TAF AND TWB PRODUCTS FOR
UPDATED DETAILS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 66  88  68  89  68 /  30  20  20  20  20
SIERRA BLANCA TX        62  83  62  86  65 /  30  30  30  20  20
LAS CRUCES              65  87  67  88  66 /  20  20  20  20  20
ALAMOGORDO              62  89  63  87  65 /  30  20  20  20  20
CLOUDCROFT              45  67  46  70  46 /  30  20  20  30  20
TRUTH OR CONSEQUENCES   62  85  64  84  65 /  20  20  20  20  20
SILVER CITY             57  82  59  84  60 /  30  20  20  30  20
DEMING                  63  87  65  88  65 /  20  20  20  20  20
LORDSBURG               64  88  65  90  65 /  30  20  20  20  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

14 / BIRD
Hazardous weather outlook, Aug 29, 10:30 PM MST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1130 PM MDT TUE AUG 29 2006

NMZ022>025-030>032-TXZ055-056-261815-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1130 PM MDT TUE AUG 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
MOISTURE REMAINS OVER THE AREA. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON...SOME WITH HEAVY
RAIN. SOME MINOR FLOODING IS POSSIBLE ALONG DRAINAGES AND ARROYOS
AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE SEMI-MOIST PATTERN WILL CONTINUE THROUGH THURSDAY. THERE WILL BE
ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY. SOME STORMS WILL
CONTAIN HEAVY RAINFALL. LOCAL FLOODING IS POSSIBLE. RAIN FALL
AMOUNTS OF 1 TO 2 INCHES AREA WIDE WITH LOCALLY HIGHER AMOUNTS IN
EXCESS OF 4 INCHES POSSIBLE. SMALL HAIL AND WIND GUSTS TO 50 MPH MAY
ALSO OCCUR WITH THESE STORMS. EMERGENCY PERSONNEL SHOULD BE PREPARED
TO MOBILIZE QUICKLY DURING THIS PERIOD DUE TO THE FLOOD RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER
OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION.

BIRD

The radar

The El Paso radar (KEPZ), 45 km away, was scanning. The volume nearest the first event began at 06:33 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, El Paso

When
August 29, 11:30 PM MST to August 30, 12:30 AM MST
Where
El Paso County, El Paso
Reported by
LAW ENFORCEMENT
Coordinates
31.769, -106.235 (the zone’s center; the record gives no point)

Significant street flooding took place in northeast and west El Paso, with a water rescue performed at Mesa and Glory Road (UTEP campus).

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530706.